The abstract Cauchy-Kovalevskaya theorem in a weighted Banach space. (English) Zbl 0836.35004

A lot of authors have proved abstract versions of the classical Cauchy- Kovalevsky theorem. One of the most general versions was given by Nishida. The proof of Nishida’s theorem is basing on an iterative technique which generalizes the successive approximation to operator equations of the form \(u(t) = \int^1_0 F(u (\tau), \tau) d \tau\). Here is \(F\) a nonlinear operator acting in scales of Banach spaces. In the present paper the author gives a proof of Nishida’s theorem by using the contraction mapping principle. The suitable set of functions will be constructed by weighted norms containing all the norms of the scale. The weight expresses the typical property of conical evolution for the solutions of the above equation. For a similar reasoning see W. Walter [Am. Math. Mon. 92, 115-126 (1985; Zbl 0576.35002)] and W. Tutschke [Teubner-Texte zur Mathematik, Vol. 110 (Leipzig, 1989; Zbl 0677.30001)].
Remark: It would be an interesting problem to transfer this approach to systems of operator equations including Leray-Volevich effect [see the reviewer, Tsukuba J. Math. 18, No. 1, 193-202 (1994)].


35A10 Cauchy-Kovalevskaya theorems
34G20 Nonlinear differential equations in abstract spaces
Full Text: DOI


[1] Asano, Proc. Japan Acad. Ser. A Math. Sci. 64 pp 102– (1988)
[2] Baouendi, Comm. Partial Differential Equations 11 pp 1151– (1977)
[3] Caflisch, Bull. Amer. Math. Soc. 23 pp 495– (1990)
[4] and , The null boundary controllability for semilinear heat equations, Appl. Math. Optim., 1995, in press. · Zbl 0835.35075
[5] Kichenassamy, Comm. Partial Differential Equations 18 pp 431– (1993)
[6] Comm. Partial Differential Equations pp 1869–
[7] Moser, Ann. Scuola Norm. Sup. Pisa (3) 20 pp 265– (1966)
[8] Nagumo, Japan. J. Math. 18 pp 41– (1941)
[9] Nirenberg, J. Differential Geom. 6 pp 561– (1972)
[10] Nishida, J. Differential Geom. 12 pp 629– (1977)
[11] Ovsjannikov, Dokl. Akad. Nauk SSSR 163 pp 819– (1965)
[12] Soviet Math. Dokl. 6 pp 1025– (1965)
[13] Ovsjannikov, Dokl. Akad. Nauk SSSR 200 pp 789– (1971)
[14] Soviet Math. Dokl. 12 pp 1497– (1971)
[15] Treves, Notas Mat. 46 (1968)
[16] Treves, Trans. Amer. Math. Soc. 150 pp 77– (1970)
[17] Tutschke, Z. Anal. Anwendungen 5 pp 185– (1986)
[18] Yamanaka, Comment. Math. Univ. St. Paul. 9 pp 7– (1960)
[19] Yamanaka, Comm. Partial Differential Equations 17 pp 1453– (1992)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.